Journal of Evolution Equations

, Volume 10, Issue 2, pp 247–262 | Cite as

Blowup of solutions to generalized Keller–Segel model

  • Piotr BilerEmail author
  • Grzegorz Karch


The existence and nonexistence of global in time solutions is studied for a class of equations generalizing the chemotaxis model of Keller and Segel. These equations involve Lévy diffusion operators and general potential type nonlinear terms.

Mathematics Subject Classification (2000)

35Q 35K55 35B40 


Nonlocal parabolic equations Blowup of solutions Lévy diffusion Chemotaxis Moment method 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Biler P.: Local and global solvability of parabolic systems modelling chemotaxis. Adv. Math. Sci. Appl. 8, 715–743 (1998)zbMATHMathSciNetGoogle Scholar
  2. 2.
    Biler P.: Existence and nonexistence of solutions for a model of gravitational interaction of particles. III. Colloq. Math. 68, 229–239 (1995)zbMATHMathSciNetGoogle Scholar
  3. 3.
    Biler P.: The Cauchy problem and self-similar solutions for a nonlinear parabolic equation. Studia Math. 114, 181–205 (1995)zbMATHMathSciNetGoogle Scholar
  4. 4.
    P. Biler, Radially symmetric solutions of a chemotaxis model in the plane – the supercritical case, 31–42, in: Parabolic and Navier-Stokes Equations, Banach Center Publications 81, Polish Acad. Sci., Warsaw, 2008.Google Scholar
  5. 5.
    Biler P., Brandolese L.: On the parabolic-elliptic limit of the doubly parabolic Keller–Segel system modelling chemotaxis. Studia Mathematica 193, 241–261 (2009)zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Biler P., Cannone M., Guerra I., Karch G.: Global regular and singular solutions for a model of gravitating particles. Mathematische Annalen 330, 693–708 (2004)zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Biler P., Funaki T., Woyczyński W.A.: Interacting particle approximation for nonlocal quadratic evolution problems. Probab. Math. Stat. 19, 267–286 (1999)zbMATHGoogle Scholar
  8. 8.
    Biler P., Karch G., Woyczyński W.A.: Critical nonlinearity exponent and self-similar asymptotics for Lévy conservation laws. Ann. Inst. H. Poincaré – Analyse non Linéaire 18, 613–637 (2001)zbMATHCrossRefGoogle Scholar
  9. 9.
    Biler P., Karch G., Woyczyński W.A.: Asymptotics for conservation laws involving Lévy diffusion generators. Studia Math. 148, 171–192 (2001)zbMATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Biler P., Woyczyński W.A.: Global and exploding solutions for nonlocal quadratic evolution problems. SIAM J. Appl. Math. 59, 845–869 (1998)CrossRefGoogle Scholar
  11. 11.
    P. Biler, G. Wu, Two-dimensional chemotaxis models with fractional diffusion, Math. Methods Appl. Sciences 32 (2009), 112–126; DOI:  10.1002/mma.1036, (2008)
  12. 12.
    Blanchet A., Dolbeault J., Perthame B.: Two dimensional Keller–Segel model: Optimal critical mass and qualitative properties of the solutions. Electron. J. Diff. Eqns. 44, 1–33 (2006)Google Scholar
  13. 13.
    Brandolese L., Karch G.: Far field asymptotics of solutions to convection equation with anomalous diffusion. J. Evolution Equations 8, 307–326 (2008)zbMATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    V. Calvez, B. Perthame, M. Sharifi tabar, Modified Keller–Segel system and critical mass for the log interaction kernel, Contemporary Math. 429, 45–62 (2007), Stochastic analysis and pde; Chen, Gui-Qiang (ed.) et al., AMS.Google Scholar
  15. 15.
    Corrias L., Perthame B., Zaag H.: Global solutions of some chemotaxis and angiogenesis systems in high space dimensions. Milan J. Math. 72, 1–29 (2004)zbMATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Droniou J., Imbert C.: Fractal first order partial differential equations. Arch. Rat. Mech. Anal. 182, 299–331 (2006)zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Escudero C.: The fractional Keller–Segel model. Nonlinearity 19, 2909–2918 (2006)zbMATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Jacob N.: Pseudo-differential Operators and Markov Processes, vol. 1: Fourier analysis and semigroups. Imperial College Press, London (2001)CrossRefGoogle Scholar
  19. 19.
    Jäger W., Luckhaus S.: On explosions of solutions to a system of partial differential equations modelling chemotaxis. Trans. Amer. Math. Soc. 329, 819–824 (1992)zbMATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    Karch G.: Scaling in nolinear parabolic equations. J. Math. Anal. Appl. 234, 534–558 (1999)zbMATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    Kozono H., Sugiyama Y.: Local existence and finite time blow-up of solutions in the 2-D Keller-Segel system. J. Evolution Equations 8, 353–378 (2008)zbMATHCrossRefMathSciNetGoogle Scholar
  22. 22.
    Kurokiba M., Ogawa T.: Finite time blow-up of the solution for a nonlinear parabolic equation of drift-diffusion type. Differential Integral Equations 16, 427–453 (2003)zbMATHMathSciNetGoogle Scholar
  23. 23.
    Lemarié-Rieusset P.-G.: Recent Development in the Navier–Stokes Problem. Chapman & Hall/CRC Press, Boca Raton (2002)Google Scholar
  24. 24.
    D. Li, J. Rodrigo, X. Zhang, Exploding solutions for a nonlocal quadratic evolution problem, 1–40, preprint on the webpage
  25. 25.
    Y. Meyer, Wavelets, paraproducts and Navier–Stokes equations, Current developments in mathematics, 1996, Internat. Press, Cambridge, MA 02238-2872 (1999).Google Scholar
  26. 26.
    Nagai T.: Behavior of solutions to a parabolic-elliptic system modelling chemotaxis. J. Korean Math. Soc. 37, 721–732 (2000)zbMATHMathSciNetGoogle Scholar

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2009

Authors and Affiliations

  1. 1.Instytut MatematycznyUniwersytet WrocławskiWrocławPoland

Personalised recommendations